Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Medication for fever in children - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   My child of 3 years has a rising temp and is about 103.5 right now taken by a fairly reliable ear thermometer. His temp spiked from 102.5 to 103.5 in 20 min after falling asleep. I am not sure if it warrants a visit to the emergency room or if I should let him sleep. And if sleep then should I be concerned enough to stay awake? He has been given tylenol and ibuprofen alternating.
Doctor :   Hi,
User :   hello
Doctor :   May i know the weight of the child and the dosage of the tylenol given ?
User :   his weight is roughly 40 to 41 lbs. And the dosage was 1 1/2 tsp.
User :   He was given tylenol 1/2 hour ago and ibuprofen roughly 2 hours ago
Doctor :   May i know how many mgs/ml of paracetamol does the syrup contain ?
User :   160mg acetominophen
User :   per 5 ml
User :   ibuprofen is 100mg per 5 ml
Doctor :   you can give 5 ml about every 4th hourly and let the Ibuprofen dosage be the same
User :   Does the temp typically spike with sleep
Doctor :   and also do the tepid sponging continuously
Doctor :   its very common presentation in the children of his age
Doctor :   the higher temperature in them is due to low surface area of the body
Doctor :   need not worry
User :   at what temp as a rule of thumb does concern lead me to medical assitance beyond advice?
Doctor :   if the temperature goes beyond 104.6 after the dosage i suggested then he may be needing antibiotics after a detailed examination
User :   OK thank you.
Doctor :   you are welcome
Doctor :   Thanks for consulting me
Doctor :   Kindly provide your feedback
User :   Sure the internet is an amazing tool.
Doctor :   Bye for now
Doctor :   Take care
User :   Bye
Doctor :   wish him all good health
User :   Many thanks
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor